MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+UNI VIO 9IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFX SPI MCRYL+UNI VIO 9IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B441
Medical Device Problem Codes Positioning Failure (1158); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a robotic hernia procedure on an unknown date and barbed suture was used.It was reported that during robotic hernia cases for the surgeons, when trying to insert suture spiral down 8 mm intuitive trocar port the needle detached at the swage site and fell into the patient.The needle was promptly located and removed from the patient in most situations.In one instance, the needle was lost in the patient and required x-rays to locate the lost needle.There was also complaints mentioned in our discussion regarding the suture "slipping" when trying to close the peritoneum.The slipping was typically resolved through additional pulling to engage the barbs further.However, the surgeons did have concern regarding long term hold.The devices were not returning.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 2/26/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: it was reported 4 products involved, please clarify how many devices demonstrated the alleged deficiency? 4 products in total.Did the event occur during one or multiple patient procedures? occurred in 2 procedures.What is the total number of procedures? 2.How many devices demonstrated the alleged deficiency in each case? 4 devices.What is the current patients' status? no reported problems with patients.Have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? none to my knowledge.Regarding the case where needle was lost in patient, please provide the following information: was the needle piece(s) retrieved during the same procedure? yes.What measures were implemented to retrieve the broken piece? x-ray machine was used to locate the needle for one case.In the other case, the surgeon was able to visually locate and remove the needle.Was there any additional tissue damage resulting from the search for the needle piece? no.What is current condition of the patient? patient is stable.Does a fragment of the needle remain in the patient¿s tissue? no.If so: is there any plan in place to remove the needle piece in the future? n/a.If so, could you please provide the scheduled date for the removal? n/a.In which tissue structure was the broken needle located? n/a.What is the surgeon's opinion of the potential consequences for the patient? n/a.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) dr.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
SFX SPI MCRYL+UNI VIO 9IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24457415
Report Number2210968-2026-02047
Device Sequence Number10007238
Product Code GAM
UDI-Device Identifier10705031470057
UDI-Public(01)10705031470057(17)270331(10)107ZMS
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K221744
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXMP1B441
Device Lot Number107ZMS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown